Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Pain due to tonsillitis. Took antibiotics. Tear in the mouth. What to do?

Hi, I have had a bout of what I think is severe tonsillitis . looking at pictures that I googled, it was infectious mononucleosis . it was insanely pianful. I was given antibiotics that at the beginning did not seem to be doing anything until i started observing a difference after 3 days. The one tonsil has completely cleared and the other which has also largely cleared is still very sensitive and when I looked inside the mouth, there is definitely a tear/opening that I have not had before. What must I do? I need relief after so many days of excruciating pain.
Asked On : Thu, 3 Jan 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

You may be right in assuming that you have tonsillitis while infectious mononucleosis is more of a lab diagnosis and you cannot make that by comparing pictures!

As regards to the opening, it may be that an abscess pocket has formed within the tonsil or even that the crypt may have deepened.

In any case you need to consult your ENT doctor so that he can properly examine the tonsil and give you a proper treatment for the same.

You may even consider throat swab for culture to get a proper diagnosis

You may even consider injectable if the pain is severe

take only warm fluids and avoid anything spicy

take care

Dr Sriram Nathan
Answered: Thu, 29 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor